MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER
Model Number NC35151
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the lot number was not provided only the di portion of the udi number is available.The actual device was not returned to the manufacturing facility for evaluation.Therefore, the investigation results are based on the user facility information and a retention sample from the reported product code.Visual inspection found no anomalies along the total length.Magnifying inspection did not reveal any anomalies which would be a trigger of dislodgement of the marker.The lumen was inspected at the distal end and at the hub under magnification and confirmed to be in the normal state with no generation of a deformity.Dimensional check of the outside and inside diameters verified the sample met manufacturing specifications.Simulation testing was conducted on a product sample.The sample was dented at approximately 40mm and 110mm from the distal end.The sample was then subjected to a tensile force, the shaft started to become thinner in diameter and the radiopaque markers dislodged from the shaft before the shaft became fractured.The product code and lot number was not provided by the user facility, which prevented a meaningful review of production and complaint records.There is no evidence that this event was related to a device defect or malfunction.The retention sample was confirmed to be normal product.Although the exact cause of the reported event cannot be definitively determined based on the simulation testing, the actual sample may have been subjected to an excessive pulling force resulting in the dislodgement of the marker.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.H3 other text : actual device not available.
 
Event or Problem Description
The user facility reported the marker came of the device during a procedure.Follow up communication with the user facility confirmed the following information: the distal marker of the navicross came off in the patient's sfa; it was retrieved with a snare; the procedure was completed; and the patient's condition was reported as good.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6122536
Report Number9681834-2016-00274
Device Sequence Number162158
Product Code DQY
UDI-Device Identifier04987350709226
UDI-Public04987350709226
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNC35151
Device Catalogue NumberWS*NA35153H
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2016
Initial Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;